MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM SKYRA FIT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM SKYRA FIT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10849580
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3, h6: according to the siemens medical officer, there was a serious injury associated with this issue.According to further information received via email, the wound has healed.The siemens medical officer has assessed the provided images and stated that the burns appeared to be 3rd degree burns.The received heating-related incident questionnaire stated that no distance cushions were used during the examination and that there was skin-to-skin contact between the patient's thighs.Burning events due to skin-to-skin contact are well known side effects (preventable by using distance cushions to avoid skin-to-skin contact) and clearly documented in the product information.Siemens completed the investigation of the complaint issue.Siemens' experts analyzed the images generated during the patient's examination.No abnormality was found, which would indicate a system malfunction.The sar values were within the limits defined by the mr safety standard (iec 60601-2-33).The applied rf in this case should not represent a risk under normal circumstances and scan conditions.Furthermore, the patient absorbed a value below the limit of 240 wmin/kg defined in the mr safety standard (iec 60601-2-33).The system and the used body_18 coil were checked by our service engineer and found to be in specification.No coil qa was performed for the used spine_32 coil; however, it is unlikely that this coil is related to the incident.No anomalies are visible in the mr images of the examination that could indicate a technical malfunction of a system.In summary no hardware or software problem was found which would explain the patient's burns.The root cause is most likely contact between the patient's inner thighs, which can be seen in the mr images of the examination.According to the questionnaire, no distance cushions were used and direct contact between the thighs is also visible in the mr images of the examination.After the patient had complained about a heating sensation, the distance between the thighs was increased, which is also visible in the mr images.The formation of rf current loops based on skin-skin contact might lead to more injuries and should be avoided by using distance cushions.This effect and the preventive measure are described in the magnetom family operator manual ¿ mr system, syngo mr e11.Therefore, this issue is assessed as a use error.The instructions given in the operator manual, regarding correct patient positioning must be followed to avoid such incidents in the future.Always position the patient so that the patient¿s arms are aligned with the torso and ensure that hands, arms, and legs do not touch (minimum distance: 5 mm).Ensure that the minimum distance of 5 mm is maintained between patient and tunnel covering.To ensure distance, use positioning aids, e.G., blankets made of linen, cotton, or paper, or dry material that is permeable to air.
 
Event or Problem Description
Siemens healthineers was notified of a serious patient injury associated with the magnetom skyra fit system.It was stated in the complaint the patient underwent a pelvic scan on (b)(6) 2025.During the examination, the patient pressed to the squeeze ball to indicate a sensation of heat between her thighs.The mr technologist inspected the area and asked the patient to move her legs further apart.The technologist continued the mri examination.The patient informed the hospital on (b)(6) 2025 that after the pelvic examination there was redness between the thighs which evolved into blisters on both thighs that were about 2 cm each.The patient sent pictures of the wounds to the hospital.The wounds were treated as burns and were treated with compresses and burn ointment.The injury persisted approximately 10 days after the initial scan.Siemens healthineers was notified of the event on (b)(6) 2025.Siemens determined this issue to be a serious injury.
 
Additional Manufacturer Narrative
Siemens healthineers completed the root cause analysis of the reported event.This investigation was performed in addition to the investigation results reported to the fda on 2025-06-10.In summary no hardware or software problem was found which would explain the patient's burns.The root cause is most likely contact between the patient's inner thighs, which can be seen in the mr images of the examination.According to the questionnaire, no distance cushions were used and direct contact between the thighs is also visible in the mr images of the examination.After the patient had complained about a heating sensation, the distance between the thighs was increased, which is also visible in the mr images.The formation of rf current loops based on skin-skin contact might lead to more injuries and should be avoided by using distance cushions.This effect and the preventive measure are described in the magnetom family operator manual ¿ mr system, syngo mr e11.

Brand Name
MAGNETOM SKYRA FIT
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key22177737
Report Number3002808157-2025-00011
Device Sequence Number18521702
Product Code LNH
UDI-Device Identifier04056869006710
UDI-Public(01)04056869006710
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K232494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10849580
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale
Patient Weight55 KG